Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Question about anti psychotics.

(7 Posts)
Imsuchamess Thu 10-Jul-14 10:52:18

I have now been bumped up to 15mg olanzapine. The side effects drowsiness, increased appetite, genital anaesthesia, low libido are lessoning. Which is great right? But I am worried that as the side effects are lessoning it's effectiveness may also lesson.

So my question is do anti psychotics lose there effectiveness over time?

beavis123 Thu 10-Jul-14 11:00:36

I had that happening with one antipsychotic. It worked at first but when the side effects were gone so was the effect. I was on very low dose though and think that the effect was one side effect itself. This happened in a matter of weeks.

dontrunwithscissors Thu 10-Jul-14 17:10:54

No, that hasn't happened to me on quetiapine.

I have found them less sedating as my body gets used to them but I don't think they stop working.

Imsuchamess Sat 12-Jul-14 12:47:30

Thanks all.

Kittykat7 Sun 13-Jul-14 11:46:50

I don't think so. I take 2.5 mg Olanzapine taken for 8 years. If I miss one night I get a terrible night sleep so it's still effective. Weight gain is a known side effect from higher doses fro what I've read.

Proclean Sun 13-Jul-14 22:06:36

My dd has quetiapine but over the years they have steadily increased her dose! Not sure if that means they are less effective or dd's need is increasing.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now